Doctor insights on:
Allegra Dose For Children
Usually: 50 mg half an hour prior to bed. Some people respond fine to 25 mg. ...Read more
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
Depends wt/age: The dose depends on indication, child's age and weight. In general for reflux 0.1-0.2 mg/kg orally or IV for children < 6 years old is dose. For age 6-14 years old generally 2.5 to 5 mg orally or IV prescribed. Higher doses up to 1-2 mg/kg used for treatment of postoperative or chemotherapy related nausea & vomiting. Dose needs adjustment if there is kidney impairment. ...Read moreSee 1 more doctor answer
Not recommended: Both Claritin and Benadryl (diphenhydramine) are anti histamines. Claritin is long acting usually used once a day and Benadryl (diphenhydramine) is shorter acting. May be used 3-4 times a day. Since they both have action, recommended not to take it same time. ...Read moreSee 1 more doctor answer
Pick one: While both zyrtec (cetirizine) and Claritin (loratadine) are approved for treatment of allergies in children, it is rarely necessary to use both at the same time. In my experience, Claritin works for many and zyrtec works for most patients. While there is little harm to combining these, it doesn't add to the effectiveness. ...Read more
Sure: Plain Children's Benadryl and plain Adult's Benadryl have the same diphenhydramine ingredient. One just has to decide how many milligrams to take (such as 25mg or 50mg), and then she can figure out how many tablets, capsules, or milliliters of the Children's or of the Adult's formulation to take. If one takes the same number of milligrams, it should not matter which formulation is taken. ...Read more
Toddler cough : Hello, zyrtec (cetirizine) is an antihistamine that may help with allergic disease. It will also help dry up excessive watery drainage. If your child has a cough linked to an allergic condition or possibly asthma, then zyrtec (cetirizine) may be very helpful. Check with your doctor for confirmation. ...Read more
What is the correct dosage for children's Benadryl (diphenhydramine) allergy for 19 month toddler 21.5 lbs? Is it ok to use Benadryl (diphenhydramine) with alubeterol/prednisone inhalant
1 teaspoon or 5cc's: Benadryl (diphenhydramine) can be used with the Albuterol and Prednisone. The dosage of Benadryl (diphenhydramine) for your child's weight would be about 1 teaspoon (5cc) being that the concentration of the Benadryl (diphenhydramine) is 12.5mg per each teaspoon. Remember, if your child is having breathing problems, always consult with your Pediatrician. Take care. ...Read more
Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better. ...Read moreSee 1 more doctor answer
Im taking hydroxyzine 10mg daily for anxiety then I'm also taking singulair (montelukast) for sinusitis. I understand hydroxyzine has antihistamine property. Ok?
A pediatrician recommended Benadryl (diphenhydramine) for my toddler's cold. is allegra similar? 24lbs
Yes and no: Benadryl (diphenhydramine) is a sedating antihistamine. Allegra is a non-sedating antihistamine. How old is your child? Typically you should not use these meds on children less than 2 yrs old. There are other things you can try such as bed elevation and humidifier at night. ...Read moreSee 2 more doctor answers
Dosage of Bromfed (brompheniramine) for 14 lb infant? Ped prescribed my 10 month old Bromfed (brompheniramine) for her cough: dose is 1/2 tspn/4hrs. Def not the right dose for her.
See below: Per fda recs, no otc meds for kids under 4 year old let alone under 1 year of age! and as per these meds for your infant, i can't understand why your doc would do this period! cough meds are not beneficial especially in and infant and can, in fact, cause problems like increase the risk of developing a pneumonia. I would stop the med immediately! ...Read moreSee 2 more doctor answers
I was urged not to take zyrtec for allergies since i'm already taking vistaril (hydroxyzine) as needed. What dose vistaril (hydroxyzine) is effective for allergies?
No scientific : Evidence supports this claim. It seems that the company has marketed its product outside the U.S.A. After this action of 3/21/13: "the national advertising division has recommended that hello life, llc, discontinue unsupported claims that its synaptol, a homeopathic remedy, treats or relieves symptoms of attention deficit hyperactivity disorder." please use chadd.Org for valid information on adhd. ...Read more
Yes: It is OK but we need other information about you to justify this on a regular basis ...Read more